Alert archive / Maine / Beach Hazards Statements in 2020
Beach Hazards Statement 15, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 24, 2020, 8:23 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 25, 2020, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2020, 8:23 PM EDT (00:23 UTC)
- In effect from
- Jul 25, 2020, 8:00 AM EDT
- Expired
- Jul 25, 2020, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
287 WHUS41 KCAR 250023 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 823 PM EDT Fri Jul 24 2020 MEZ029-030-250900- /O.EXP.KCAR.BH.S.0014.000000T0000Z-200725T0000Z/ /O.NEW.KCAR.BH.S.0015.200725T1200Z-200726T0000Z/ Coastal Hancock-Coastal Washington- 823 PM EDT Fri Jul 24 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT...The warm air temperatures in the upper 70s to lower 80s may cause people to underestimate the dangers of the cold water temperatures which are currently lower to middle 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT Saturday through Saturday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
2 follow-up statements
960 WHUS41 KCAR 250641 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 241 AM EDT Sat Jul 25 2020 MEZ029-030-260000- /O.CON.KCAR.BH.S.0015.200725T1200Z-200726T0000Z/ Coastal Hancock-Coastal Washington- 241 AM EDT Sat Jul 25 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the upper 70s to lower 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
562 WHUS41 KCAR 260012 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 812 PM EDT Sat Jul 25 2020 MEZ029-030-260815- /O.EXP.KCAR.BH.S.0015.000000T0000Z-200726T0000Z/ /O.NEW.KCAR.BH.S.0016.200726T1200Z-200727T0000Z/ Coastal Hancock-Coastal Washington- 812 PM EDT Sat Jul 25 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...The warm air temperatures in the upper 70s to lower 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT Sunday through Sunday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 24, 6:16 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 24, 6:16 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
616 PM EDT Fri Jul 24 2020
.SYNOPSIS...
High pressure will build across the region through Saturday. A
cold front will slowly sink across the region Sunday through
Monday. The front then returns north in the form of a warm
front Tuesday, followed by another cold front on Wednesday.
&&
.NEAR TERM /THROUGH SATURDAY/...
615 PM Update...
Dew points running a little lower than previously forecasted,
mainly across Aroostook County, so lowered per latest observed.
Also, lowered cloud cover a bit this evening per latest
satellite trends. Otherwise no other changes at this time.
previous discussion
High pressure building in with quiet, dry conditions through
Saturday.
Some cumulus have developed today, but lack any vertical extent
with no shower formation, thanks to increasing subsidence and
very dry air through mid-levels. NW breeze this afternoon, but
pressure gradient relaxes a bit tonight allowing for light
winds. Tonight will feature partly cloudy skies from cirrus
streaming in from the west. This will keep temperatures from
cooling off too much...lows in the vicinity of 60. With the
light winds, expect some decoupling and perhaps some patchy fog.
Best shot appears to be Downeast where soils are a bit wetter
thanks to recent rain.
Saturday looks pretty similar to today, another warm day with
highs mainly in the mid to upper 80s and fairly comfortable
dewpoints. Airmass remains quite dry and only expect some
afternoon cumulus along with some higher clouds. There is a
system approaching from the NW late in the day, but expect any
precipitation to stay north of the area as of sunset.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
The cold front to the north of Maine will begin to sink toward the
Saint John Valley Saturday night. The pattern aloft is favorable to
support overnight convection. A potential convective complex moving
over the top of the upper ridge to the west could move southeast
across the region Saturday night through early Sunday. Though the
exact track is uncertain, the better chances appear to be across
northern portions of the forecast area. This thunderstorm complex
could affect northern portions of the region Sunday morning. The
cold front should sink across northern Maine Sunday which will keep
the chance of showers/thunderstorms across northern areas. Across
Downeast areas Sunday, expect partly sunny skies along with a chance
of mostly afternoon showers/thunderstorms. The cold front should
stall across the region Sunday night through Monday. The upper level
pattern is similar Sunday night which could allow another overnight
thunderstorm complex to move southeast across the region from Quebec
province with the exact track again uncertain. The stalled cold
front will help focus showers/thunderstorms again Monday.
Temperatures will be at above normal levels Sunday/Monday.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Unsettled conditions are expected Monday night through Friday. The
stalled front will help keep a chance of showers/thunderstorms
across the region Monday night. Low pressure approaching from
the west should draw the front back north in the form of a warm
front Tuesday, with a cold front approaching late. Expect a
chance of showers/thunderstorms Tuesday. The low should draw the
cold front across the region Wednesday with another chance of
showers/thunderstorms. An upper level trof will cross the region
Thursday through Friday. Cool air aloft with the upper trof,
along diurnal heating, will produce enough instability to
support a chance of showers/thunderstorms both Thursday and
Friday. Near normal, to slightly above normal, level
temperatures are expected Tuesday/Wednesday. Near normal level
temperatures are expected Thursday/Friday.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: Mainly VFR through Saturday. NW breeze this
afternoon becomes light tonight, then W breeze Saturday. Only
exception to VFR is perhaps some fog later tonight. Best shot at
fog is BGR and BHB, but even there, confidence is low on
whether or not the fog will form, and did not hit it hard in the
TAFs.
SHORT TERM:
Saturday night...Variable conditions with showers/thunderstorms
across northern and central areas. Generally VFR Downeast.
Sunday...Variable conditions with showers/thunderstorms across
northern and central areas. Across Downeast areas, VFR early then
variable conditions with a chance of showers/thunderstorms during
the afternoon.
Sunday night through Wednesday...Unsettled conditions with chances
of showers and thunderstorms. Variable conditions with any showers
or thunderstorms or any overnight fog. Otherwise, VFR.
&&
.MARINE...
NEAR TERM: Winds and seas well below small craft. Patchy marine
fog tonight and tomorrow.
SHORT TERM: Winds/seas will remain below small craft advisory
levels Saturday night through Monday. Visibilities reduced at
times in fog Saturday night through early Monday. Could also
have the slight chance of a shower or thunderstorm Sunday night
into Monday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...Duda/Foisy
Short Term...Norcross
Long Term...Norcross
Aviation...Duda/Foisy/Norcross
Marine...Duda/Foisy/NorcrossHazardous weather outlook, Jul 24, 3:20 AM EDT, 17 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 320 AM EDT Fri Jul 24 2020 MEZ001>006-010-011-015>017-031-032-250730- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 320 AM EDT Fri Jul 24 2020 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-250730- Coastal Hancock-Coastal Washington- 320 AM EDT Fri Jul 24 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-250730- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 320 AM EDT Fri Jul 24 2020 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.